Korean Journal of Pediatrics 2007;50(4):386-389.
Published online April 15, 2007.
Topiramate can reduce the number of episodic attacks in cyclic vomiting syndrome : a case report
Mi-Sun Yum1, Keun Wook Bae1, Su Jeong You2, Tae Sung Ko1
1Department of Pediatrics, Asan Medical Center, College of Medicine, University of Ulsan, Seoul, Korea
2Department of Pediatrics, Epilepsy Center, College of Medicine, Inje University, Seoul, Korea
Topiramate 투여로 호전된 주기성 구토증 1례
염미선1, 배근욱1, 유수정2, 고태성1
1울산대학교 의과대학 소아과학교실
2인제대학교 의과대학 소아과학교실
Correspondence: 
Tae Sung Ko, Email: tsko@amc.seoul.kr
Abstract
Cyclic vomiting syndrome (CVS) is a paroxysmal, recurrent vomiting disorder of unknown pathophysiology and target organ. It has been hypothesized that CVS shares the same mechanism as migraine. We describe here a 5-year-old boy with CVS characterized by episodic vomiting attacks. These recurrent vomiting episodes began at 3 years of age, occurred every month and lasted for 5 days at a time. At the time of admission, no abnormal physical or neurological findings were observed and laboratory findings, including brain MRI and endoscopic examination, revealed nothing specific. The vomiting episodes were self-limited but recurrent and severely interrupted his daily life. When this patient was treated with topiramate, he showed a marked increase of symptom-free periods.
Key Words: Vomiting , Topiramate , Migraine , Child


METRICS Graph View
  • 2,256 View
  • 19 Download


Close layer
prev next